Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 20 of 30 Posts

·
Registered
Joined
·
840 Posts
Discussion Starter · #1 ·
I have asked my gyno today to prescribe me some pills. My periods are usualy 7 days and I want to reduce them. I hear that ortho is good for skin also? I still use acne medication every night so I am hoping I will be able to stop that. I am a little worried though about breast cancer, no breast cancer in family but I hear that it does increase you chance. Anyone here on Ortho? What was your experience with it?
 

·
Registered
Joined
·
3,150 Posts
I have taken Ortho-tricyclin in the past. I think it is good because as you said it can help with acne. I am currently on Ortho-cyclin. For someone to take as a first time pill, I think Ortho-tricyclin is great because it is a low dosage of hormones. As far as breast cancer goes, talk that one over with your doctor, and try to make an educated decision. And yes, the pill can help with PMS, cramps, and it can even reduce how much your IBS is affected by your cycle. I hope it works out well for you! Let me know what you decide.~Mrs. Mason
 

·
Registered
Joined
·
840 Posts
Discussion Starter · #4 ·
Thanks msmanson for your reply. I am a skiny person but don't want to gain weight, does the pill make you gain weight? If I don't eat more than I can't gain weight right? I will start the pill tonight.
 

·
Registered
Joined
·
1,994 Posts
I think it all depends on the person what your side effects (ie weight gain) will be. I didn't gain any weight on that kind; but I did on a different one. Technically many kinds of bc pills help your skin, just that they are authorized to make that claim
 

·
Registered
Joined
·
3,150 Posts
Different people react differently to the pill. I have probably been on at least 8 different kinds through the years and have never once gained weight. (I too am a skinny person) Although, my breasts grew a cup size, and never went down. (I was thrilled!
) I have a friend who gained about 5 pounds when she started the pill. I think with Ortho-tricyclin you will see the least amount of side-effects, but it will still depend on how your body reacts. Any side-effects you have may be taken care of if you switch to a different pill. Let me know how it goes!~Mrs. Mason
 

·
Registered
Joined
·
1,994 Posts
Ever wonder why we can transplant organs, skin etc but not fat? Otherwise I would lend you some extra for some larger breasts!
 

·
Registered
Joined
·
409 Posts
I was on Orthotricylen.I bloated, I gained weight, I had acne, and my boobs got bigger, and on the third week, I PMSed like you wouldn't believe.However, it's been the best one I've been on so far.
I tried Alesse for a bit, but it made me so nauseated I kept thinking I was pregnant.
 

·
Registered
Joined
·
51 Posts
I take Ortho Tri Cyclen and it made me gain about 5 pounds. I don't think it has to do with how much you eat either, because my eating habits are the same. I don't have any side effects from it. I take other medicines that cause acne and so I use topical medication, so I can't say if Ortho has helped in that arena. Like Aurora said, theoretically ANY pill will decrease acne, but OTC is the only one who went through the FDA tests and is able to make that claim. My cramps were so bad and there were no medications working, that I began to tri-cycle (taking 3 pill packets in a row and then having a period) and I did that on OTC for awhile and it REALLY made me moody... The sudden change in levels from week 3 to 1 without a buffer week, I guess. Word to the wise: OTC is NOT a good pill to tri-cycle on. Best to use a monophasic if you do that.Kristin
 

·
Registered
Joined
·
840 Posts
Discussion Starter · #11 ·
I was hoping for tri-cyclen to cure my ibs. I am a moody person before my period so I hope it doesn't make it worse! I hear that this pill could cause some depression also. I will try it for a month and see how it goes.
 

·
Registered
Joined
·
840 Posts
Discussion Starter · #12 ·
I think otc is giving me some intestinal pain. I have been feeling good lately, careful of everything but yesterday I had some cramps (intestinal). I read that intetinal discomfort is a side-effect. Anyone have to discontinue otc because of this reason?
 

·
Registered
Joined
·
3,150 Posts
I never had that happen. Actually being on the pill seems to help with my IBS symptoms that are hormonally aggravated. (I have other IBS symptoms that have nothing to do with hormones though) Keep me posted Jo-jo!
 

·
Registered
Joined
·
9 Posts
jo-jo,I've been taking Ortho-cept for 5 years now. I think it is very similar to Ortho-tricyclen because it has a low dosage of hormones and is also good for your skin. I had acne problems and it helped my skin for a couple of years, but like any medication you can become immune to it. I only have good things to say about Ortho-Cept. I have very light periods with no cramps and I actually lost weight while I was taking it.Cara Mia
 

·
Registered
Joined
·
840 Posts
Discussion Starter · #15 ·
so far so good, I don't know if it was the pill causing some intestinal pain but I'm ok now. I hear that if you continue taking the pill (skip the placebo) that you won't get a period? I'm thinking of doing this, is this safe thing to do? Would be nice to not have periods this summer!
 

·
Registered
Joined
·
1,994 Posts
I've done that, the continuous pill thing. My doctor told me that was okay. It was nice to not get my period every month.
 

·
Registered
Joined
·
840 Posts
Discussion Starter · #18 ·
My breasts have started to hurt and they are growing! That's a good thing, they are small to begin with. I have to hold them when I am not wearing a bra when I go up and down the stairs, bouncing hurts!
 

·
Registered
Joined
·
51 Posts
JoJo,Talk to your doctor before skipping the placebo pills on OTC. Since it's tri-phasic (3 levels of hormones), it can cause hormonal problems. I tried to tri-cycle (as it's called when you take 3 pill packs in a row, skipping placebo week, and then have a period) and it caused me serious depression/irritability. I switched to Ortho-Cyclen (monophasic - one hormone level throughout) and tri-cycled without problem. Please do check with your doctor before doing this. I am back on OTC because OC was causing breakthrough bleeding. FYI, I tri-cycled for many years to prevent periods, because I have severe menstrual cramps. It worked quite well.
 

·
Registered
Joined
·
85 Posts
My IBS got worse with OTC and my doctor thinks it is due to the tri-phasic style of OTC..she switched me to Lo-Ouvral I guess its one of the lowest dose and monophasic and this has helped...Oh and previous to OTC my PMS pain and mood were never extreme but on OTC it was horrible and actually made me break out more....but he LO-Ouvral has reduced all that and I feel back to "normal" in that area.
 
1 - 20 of 30 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top